Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 43, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 5, 2017, 10:12 PM EDT for Liberty County, Long County, McIntosh County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2017, 10:12 PM EDT (02:12 UTC)
- Expired
- Apr 5, 2017, 11:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Liberty County, GA, Long County, GA, McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 120 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 12:54 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1177 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.8
The text
As transmitted.
020
WUUS52 KCHS 060212
SVRCHS
GAC179-183-191-060300-
/O.NEW.KCHS.SV.W.0043.170406T0212Z-170406T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
1012 PM EDT WED APR 5 2017
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Liberty County in southeastern Georgia...
McIntosh County in southeastern Georgia...
Long County in southeastern Georgia...
* Until 1100 PM EDT
* At 1012 PM EDT, a severe thunderstorm was located near Gardi,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Tibet, Jones, Walthourville, Riceboro, Townsend, Shellman Bluff,
Retreat and Eulonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3145 8162 3147 8161 3151 8166 3154 8166
3155 8169 3158 8170 3161 8174 3160 8174
3161 8175 3161 8177 3164 8179 3184 8148
3156 8123 3144 8161
TIME...MOT...LOC 0212Z 242DEG 22KT 3154 8173
HAIL...1.00IN
WIND...60MPH
$$
DPBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 10:08 PM EDT, 4 minutes earlier.
Area forecast discussion, Apr 5, 10:08 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1008 PM EDT Wed Apr 5 2017
.SYNOPSIS...
A strong cold front will move through the area late tonight.
Strong high pressure will build in Thursday through early next
week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Tornado Watch for SC counties has been cancelled. There are
still some interesting cells moving into our southeast GA
counties, so the Watch will remain in effect until 11 PM there.
After this evening's round of severe weather, our attention will
turn to a squall line immediately ahead of the cold front that
is currently moving into central GA. The line is progged to move
into our western zones around 06z. Severe potential certainly
exists given the strong dynamics in play. Outside of storms,
south/southwest winds will increase late, gusting near 30 mph at
times due to the strengthening pressure gradient.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
The strong cold front will be moving offshore at or around
daybreak Thursday. Cooler and drier air will be rushing in as
high pressure builds from the west Thu into Fri. The strong
winds are the main concern on Thu. 40-50 kt WNW geostrophic flow
during the day with deep mixing via downslope flow will support
20-30 mph winds with frequent gusts to 45 mph. This supports a
Wind Advisory for all areas from 8 am until 8 pm Thursday.
Friday and Saturday: Quiet and dry as high pressure builds into the
region. Friday will get a bit gusty again, however will not be as
strong as Thursday. Much cooler temperatures are expected. Friday
night lows may even dip into the upper 30s far inland.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Surface high pressure will shift into the Atlantic Sunday and
prevail through the middle of next week. Should be a quiet and dry
period with no weather concerns. Temperatures will generally be on a
warming trend as the forecast area becomes positioned on the
backside of the high and heights rise aloft.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
Showers and storms expected much of tonight ahead of a strong
cold front. There could be a lull in convection for a couple
hours before another round possibly moves through just ahead of
the front late tonight. Winds will be muddled for a while given
the ongoing convection but will generally be on the increase
overnight, with gusts near 30 kt toward daybreak as winds
eventually veer to the west.
Extended Aviation Outlook: Gusty west winds continuing through
Friday.
&&
.MARINE...
Tonight: Southerly winds will strengthen ahead of an approaching
cold front which should be near the coast toward daybreak.
Expect SCA conditions to develop all waters this evening with
gale force gusts likely toward daybreak as winds shift more
southwesterly. Seas will build up to 8-9 ft toward the Gulf
Stream late. Thunderstorms are expected through most of the
night which could produce hazardous conditions, including
large hail and damaging wind gusts, as well as waterspouts.
Thursday through Monday: 40-45 kt west geostrophic winds by
daybreak Thu will produce frequent gale force gusts across all
marine zones for much of the day. Gusty winds will continue into
Thu night and Fri but the speeds should drop off enough that we
can drop the Gale Warning at midnight Thu night.
Seas will remain elevated across the offshore waters into Fri
night after which all marine areas should stay below advisory
thresholds.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Wind Advisory from 8 AM to 8 PM EDT Thursday for GAZ087-088-
099>101-114>119-137>141.
SC...Wind Advisory from 8 AM to 8 PM EDT Thursday for SCZ040-
042>045-047>052.
MARINE...Small Craft Advisory until 4 AM EDT Thursday for AMZ330-350-
352-354-374.
Gale Warning from 4 AM Thursday to midnight EDT Thursday night
for AMZ330-350-352-354-374.
&&
NEAR TERM...RJB
SHORT TERM...JRL
LONG TERM...ECT
AVIATION...JRL/RJB
MARINE...JRL/RJBHazardous weather outlook, Apr 5, 9:51 PM EDT, 21 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 951 PM EDT Wed Apr 5 2017 GAZ116>119-137>141-070200- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- 951 PM EDT Wed Apr 5 2017 ...TORNADO WATCH 125 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114-115-SCZ040-042>045-047>052-070200- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-Allendale- Hampton-Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper- Beaufort-Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley- 951 PM EDT Wed Apr 5 2017 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Severe thunderstorms: A line of showers and thunderstorms is expected to cross the area overnight. A few of the storms could become severe with damaging winds, large hail, and isolated tornadoes the primary threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-070200- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 nm- Waters from Edisto Beach SC to Savannah GA out 20 nm- Waters from Savannah GA to Altamaha Sound GA out 20 nm...including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 nm- 951 PM EDT Wed Apr 5 2017 ...GALE WARNING IN EFFECT FROM 4 AM THURSDAY TO MIDNIGHT EDT THURSDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Severe thunderstorms: Severe thunderstorms could produce damaging winds greater than 70 mph, large hail, and waterspouts tonight ahead of an approaching cold front. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Apr 5, 9:19 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
919 PM EDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 3 S SHADOWMOSS 32.80N 80.08W
04/05/2017 E1.25 INCH CHARLESTON SC SOCIAL MEDIA
SOCIAL MEDIA PICTURE INDICATED HAIL LARGER THAT QUARTER
SIZED FELL ON INDABA WAY.
&&
EVENT NUMBER CHS1700177
NEDLocal storm report, Apr 5, 9:26 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
926 PM EDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND DMG 4 N DAISY 32.21N 81.83W
04/05/2017 EVANS GA LAW ENFORCEMENT
TREES DOWN ALONG THE DAISY NEVILLS HIGHWAY AT MOSLEY
ROAD. TIME ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER CHS1700178Local storm report, Apr 5, 9:31 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
931 PM EDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HEAVY RAIN CHARLESTON 32.78N 79.94W
04/05/2017 E1.00 INCH CHARLESTON SC LAW ENFORCEMENT
THE CHARLESTON POLICE DEPARTMENT HAS CLOSED ASHLEY AVE
AT SUMTER STREET AND KING STREET AT HUGER STREET.
&&
EVENT NUMBER CHS1700179
NEDSpecial weather statement, Apr 5, 9:36 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Charleston SC
936 PM EDT WED APR 5 2017
GAZ117-137>140-060215-
Inland McIntosh-Coastal Liberty-Inland Liberty-Coastal Bryan-Long-
936 PM EDT WED APR 5 2017
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...LIBERTY...
MCINTOSH AND LONG COUNTIES...
At 935 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Ludowici, moving northeast at 50 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Hinesville, Ludowici, Tibet, Fort Stewart, McIntosh, Walthourville,
Riceboro and Flemington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3159 8170 3161 8177 3166 8180 3167 8185
3171 8188 3196 8147 3194 8140 3185 8138
3183 8133 3179 8131 3179 8127 3175 8126
3175 8125 3181 8124 3174 8118 3156 8170
TIME...MOT...LOC 0135Z 242DEG 57KT 3168 8172
DPBLocal storm report, Apr 5, 9:44 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
944 PM EDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND DMG 4 ESE MIDDLEGROUND 32.52N 81.75W
04/05/2017 BULLOCH GA AMATEUR RADIO
TREES DOWN ALONG MARIA SORREL ROAD...ONE LEANING POWER
POLE. ROADWAY NOT BLOCKED.
&&
EVENT NUMBER CHS1700180
NEDSpecial weather statement, Apr 5, 9:45 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Charleston SC
945 PM EDT WED APR 5 2017
GAZ114-115-060230-
Evans-Tattnall-
945 PM EDT WED APR 5 2017
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS AND TATTNALL
COUNTIES...
At 945 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles southwest of Gordonia Altamaha State
Park, or 8 miles southwest of Reidsville, moving northeast at 55 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Reidsville, Claxton, Glennville, Hagan, Collins, Daisy, Bellville and
Manassas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3217 8219 3228 8201 3227 8189 3223 8181
3213 8178 3209 8172 3196 8188 3191 8189
3184 8207 3187 8211 3190 8211 3189 8213
3191 8213 3190 8219 3192 8222
TIME...MOT...LOC 0145Z 242DEG 57KT 3202 8224
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:12 PM EDT | Special Weather Statement | CHS | Long | 33 min |
| Apr 5, 9:36 PM EDT | Special Weather Statement | CHS | Liberty, Long | 39 min |
| Apr 5, 9:45 PM EDT | Special Weather Statement | CHS | Evans, Tattnall | 45 min |
| Apr 5, 10:25 PM EDT | Tornado Warning | CHS | Liberty, Long, McIntosh | 50 min |
| Apr 5, 10:48 PM EDT | Tornado Warning | CHS | Bryan, Chatham, Liberty, McIntosh | 42 min |
| Apr 5, 11:14 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 46 min |
| Apr 5, 11:27 PM EDT | Tornado Warning | CHS | Bryan, Chatham, Liberty, McIntosh | 33 min |
| Apr 5, 11:33 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, McIntosh | 31 min |
| Apr 6, 12:16 AM EDT | Special Weather Statement | CHS | McIntosh | 44 min |
| Apr 6, 12:54 AM EDT | Special Weather Statement | CHS | McIntosh | 36 min |
| Apr 6, 1:36 AM EDT | Special Weather Statement | CHS | McIntosh | 39 min |
| Apr 6, 2:58 AM EDT | Special Weather Statement | CHS | McIntosh | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.